Stochastic dominance with respect to a capacity and risk measures
AbstractPursuing our previous work in which the classical notion of increasing convex stochastic dominance relation with respect to a probability has been extended to the case of a normalised monotone (but not necessarily additive) set function also called a capacity, the present paper gives a generalization to the case of a capacity of the classical notion of increasing stochastic dominance relation. This relation is characterized by using the notions of distribution function and quantile function with respect to the given capacity. Characterizations, involving Choquet integrals with respect to a distorted capacity, are established for the classes of monetary risk measures (defined on the space of bounded real-valued measurable functions) satisfying the properties of comonotonic additivity and consistency with respect to a given generalized stochastic dominance relation. Moreover, under suitable assumptions, a "Kusuoka-type" characterization is proved for the class of monetary risk measures having the properties of comonotonic additivity and consistency with respect to the generalized increasing convex stochastic dominance relation. Generalizations to the case of a capacity of some well-known risk measures (such as the Value at Risk or the Tail Value at Risk) are provided as examples. It is also established that some well-known results about Choquet integrals with respect to a distorted probability do not necessarily hold true in the more general case of a distorted capacity.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by HAL in its series Working Papers with number hal-00639667.
Date of creation: 09 Nov 2011
Date of revision:
Note: View the original document on HAL open archive server: http://hal.archives-ouvertes.fr/hal-00639667/en/
Contact details of provider:
Web page: http://hal.archives-ouvertes.fr/
Choquet integral ; stochastic orderings with respect to a capacity ; distortion risk measure ; quantile function with respect to a capacity ; distorted capacity ; Choquet expected utility ; ambiguity ; non-additive probability ; Value at Risk ; Rank-dependent expected utility ; behavioural finance ; maximal correlation risk measure ; quantile-based risk measure ; Kusuoka's characterization theorem;
This paper has been announced in the following NEP Reports:
- NEP-ALL-2011-11-14 (All new papers)
- NEP-MIC-2011-11-14 (Microeconomics)
- NEP-RMG-2011-11-14 (Risk Management)
- NEP-UPT-2011-11-14 (Utility Models & Prospect Theory)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Denuit, Michel & Dhaene, Jan & Goovaerts, Marc & Kaas, Rob & Laeven, Roger, 2006. "Risk measurement with equivalent utility principles," Open Access publications from Katholieke Universiteit Leuven urn:hdl:123456789/200185, Katholieke Universiteit Leuven.
- Song, Yongsheng & Yan, Jia-An, 2009. "Risk measures with comonotonic subadditivity or convexity and respecting stochastic orders," Insurance: Mathematics and Economics, Elsevier, vol. 45(3), pages 459-465, December.
- Carlier, Guillaume & Dana, Rose-Anne, 2003. "Core of convex distortions of a probability," Economics Papers from University Paris Dauphine 123456789/5446, Paris Dauphine University.
- J. Dhaene & S. Vanduffel & M. Goovaerts, 2007.
Review of Business and Economics,
Katholieke Universiteit Leuven, Faculteit Economie en Bedrijfswetenschappen, vol. 0(2), pages 265-278.
- Dhaene, Jan & Vanduffel, Steven & Goovaerts, Marc, 2007. "Comonotonicity," Open Access publications from Katholieke Universiteit Leuven urn:hdl:123456789/174894, Katholieke Universiteit Leuven.
- Wang, Shaun S. & Young, Virginia R. & Panjer, Harry H., 1997. "Axiomatic characterization of insurance prices," Insurance: Mathematics and Economics, Elsevier, vol. 21(2), pages 173-183, November.
- Philippe Artzner & Freddy Delbaen & Jean-Marc Eber & David Heath, 1999. "Coherent Measures of Risk," Mathematical Finance, Wiley Blackwell, vol. 9(3), pages 203-228.
- Denuit, M & Dhaene, Jan & Van Wouwe, Martine, 1999.
"The economics of insurance: a review and some recent developments,"
Open Access publications from Katholieke Universiteit Leuven
urn:hdl:123456789/118591, Katholieke Universiteit Leuven.
- Denuit, Michel & Dhaene, Jan & Van Wouwe, M., 1999. "The economics of insurance: A review and some recent developments," Open Access publications from Katholieke Universiteit Leuven urn:hdl:123456789/199863, Katholieke Universiteit Leuven.
- Quiggin, John, 1982. "A theory of anticipated utility," Journal of Economic Behavior & Organization, Elsevier, vol. 3(4), pages 323-343, December.
- Schmeidler, David, 1989.
"Subjective Probability and Expected Utility without Additivity,"
Econometric Society, vol. 57(3), pages 571-87, May.
- David Schmeidler, 1989. "Subjective Probability and Expected Utility without Additivity," Levine's Working Paper Archive 7662, David K. Levine.
- repec:ner:dauphi:urn:hdl:123456789/2278 is not listed on IDEAS
- Alexander Cherny & Pavel Grigoriev, 2007. "Dilatation monotone risk measures are law invariant," Finance and Stochastics, Springer, vol. 11(2), pages 291-298, April.
- Carlier, G. & Dana, R. A., 2003. "Core of convex distortions of a probability," Journal of Economic Theory, Elsevier, vol. 113(2), pages 199-222, December.
- repec:ner:dauphi:urn:hdl:123456789/5446 is not listed on IDEAS
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (CCSD).
If references are entirely missing, you can add them using this form.